MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE OXIMETRY CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

EDWARDS LIFESCIENCES HEMOSPHERE OXIMETRY CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number HEMOXSC100
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.
 
Event or Problem Description
As reported, after setting up this hemosphere monitor to be used in a post cardiac surgery patient, just after calibrate this hemosphere oximetry cable, svo2 values promptly dropped from 55% to 18% and did not correlate with the blood gas values.There was no error message was displayed.The swan ganz catheter was repositioned, and then replaced for a new one but the issue remained.Cardiac output and pulmonary artery pressure worked correctly all the time.Then a second hemosphere monitor and cables were used and the issue was solved.There was no allegation of patient injury.The device was available for evaluation.
 
Additional Manufacturer Narrative
Updated section h6 (type of investigation), h6 (investigation findings) and h6 (investigations conclusions).The device was received for evaluation.The complaint was not confirmed.From visual inspection no defects were found.As received the cable was plugged into the know good unit hem1 monitor and tested according to internal procedures.No defects were found.After this, the device passed all tests; functional test, run-in and final verification.The manufacturing records were reviewed for the serial number involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.The complaint was not confirmed during product evaluation.Additionally, based on the customer report and the fact that no non-conformance was identified during product evaluation, there is not sufficient evidence to suggest that the device related issue resulted from incorrect/inadequate labeling/ifu/training manual, use error, or patient/procedural factors,.

Brand Name
HEMOSPHERE OXIMETRY CABLE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19445631
Report Number2015691-2024-04239
Device Sequence Number8508097
Product Code DQK
UDI-Device Identifier00690103196986
UDI-Public(01)00690103196986(11)220828
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHEMOXSC100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale